MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: unknown, information not provided.If explanted, give date: unknown, information not provided.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon noticed a scratch upon the intraocular lens (iol) after implantation into patient's eye.No further information is available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: mar 16, 2021.Section h3: device evaluated by manufacturer? yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, which is consistent with a lens that was handled during removal and replacement.A detached haptic, lens damage, and haptic damage (bent) were observed, which can be attributed to handling and cannot be confirmed to be related to manufacturing.The lens was cleaned and scratches were observed.The complaint issue was confirmed, however this can be attributed to handling and cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no other investigation request (ir) for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information was received which indicated the lens was fully inserted into patient's eye and was removed on the same day.There was no patient injury and no medical intervention was required.The procedure was completed using another lens of same lens type and power as that of original lens.Section h6: health effect - impact code: 4631 - more complex surgery all pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11449755
Report Number2648035-2021-07361
Device Sequence Number11539671
Product Code HQL
UDI-Device Identifier05050474530676
UDI-Public(01)05050474530676(17)251104
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2025
Device Model NumberZ9002
Device Catalogue NumberZ900200190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/18/2021
04/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/13/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL/ LOT# UNKNOWN; CARTRIDGE MODEL/ LOT# UNKNOWN